What to do when paint poisoning
Various chemicals can pose a certain health hazard. Immediately I recall toxic gases, pesticides, carcinogens . However, even the most banal substances, which are often used in any household, can cause serious harm to health. We are talking about paints and their integral part - solvents.
Paint something - a common household task, especially when living in a private house. Why, even for a strictly city dweller, not burdened by the burden of technical knowledge, painting home batteries, doors, thresholds seems to be something ordinary and not requiring certain skills and knowledge. This is a serious mistake. An underestimated danger, and as a result, a violation of elementary safety rules, can lead to the fact that such a grief-painter sooner or later will feel signs of paint poisoning.
Types of poisoning
In medical practice, acute and chronic poisoning with vapors of paint is isolated.
Acute poisoning is much more common, especially in summer, for people who started to do repairs themselves. In this case, most often it is and cannot be about safety. Therefore, the classic symptoms of poisoning with vapor paint often occur. The danger of such poisoning is that the victim immediately and will not notice changes in the state of his body.
Chronic intoxication of the body with vapors of paint and solvents does not occur immediately. This condition is observed in professionals who daily inhale toxic fumes through the upper respiratory tract. This state is characterized more often by the occurrence of depressive states, the accumulation of fatigue, which often does not go away even after days off.
In acute paint poisoning, symptoms appear already in the first hours after inhalation of vapors, whereas, in chronic poisoning, the first symptoms can be recognized several months later. It is important to remember which symptoms of paint poisoning occur in the first place.
Symptoms of paint poisoning
Symptoms of poisoning with paint vapor are divided into primary and distant. The primary signs of poisoning include:
- unbearable headache;
- irritation of the mucous membrane of the eyes - redness, burning, tearing;
- upper respiratory tract burn;
- smell of acetone from the mouth;
- unpleasant taste in the mouth;
- diarrhea is possible;
- shallow, shallow breathing;
- pallor of the skin;
- possible fainting.
Possible long-term effects of paint poisoning may be as follows:
- functional impairment of the cardiovascular system (decrease in systolic and diastolic blood pressure), as a result of which severe headache and dizziness may also occur;
- functional disorders of the respiratory system - due to burns of the upper respiratory tract in vapors of dye, there is difficulty in shallow breathing, patients complain of chest tightness. Due to the occurrence of such disorders in the lungs is not enough oxygen. It can also cause severe headaches;
- ophthalmologic pathology (irritation of the mucous membrane of the eyes by dyes, damage to the optic nerve leads to a significant reduction in vision).
If the above symptoms occur with paint poisoning, first aid should be provided. Since in this situation the victim often loses consciousness, not everyone will be able to find out how to help the patient and what, in general, to do with paint poisoning.
First aid for paint poisoning and treatment
First aid for paint poisoning includes a number of the following activities.
- Provide the victim with a good flow of air, it is better to take him outside.
- Abundant alkaline drink.
- When the patient loses consciousness, it is necessary to lay on one side, bending one leg at the knee joint for the most stable position. To the nose bring a cotton wool dipped in ammonia.
In the most severe cases, the patient may experience life-threatening conditions - a significant reduction in blood pressure, shallow breathing or the lack of it, as well as palpitations. In this case, immediate medical assistance is required. Call the ambulance as soon as possible!
In the absence of breathing, the patient should be placed on his back, ensure the upper airway is passable, and artificial ventilation of the lungs should be carried out using the “mouth-to-mouth” method. In the absence of pulsation on the carotid artery, an indirect cardiac massage should immediately be performed. Only quick, clear actions on your part can save the life of the patient.
Treatment of poisoning with vapors of paint is carried out only in the hospital by a toxicologist. In difficult situations, the patient is hospitalized in the intensive care unit. The main task of physicians is to eliminate toxins from the body by conducting infusion therapy. Patients are also prescribed sedatives and drugs to maintain the cardiovascular system.
How to prevent paint vapor poisoning
Before you start the repair you need to protect yourself as much as possible. The most important attribute in this situation will be a mask or respirator. It should also be after a while go out into the air. If, on leaving the street, you smell acetone from your mouth or dizziness, you should postpone work for several days.
After all the above, it becomes clear that in working with paint, as in any other kind of activity, certain knowledge and skills are needed. Perhaps you should consider hiring a professional painter. Carelessness, frivolous attitude to work and negligence can make you pay with your own health. Conversely, a solid knowledge of safety, an idea of what symptoms of paint poisoning can appear during work, and what to do if you are poisoned by fumes of paint, will help to avoid very serious problems. A little care and attention - and any work will be easy and safe!